Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Continuum many Fréchet types of hereditarily strongly infinite-dimensional Cantor manifolds


Authors: Vitalij A. Chatyrko and Elzbieta Pol
Journal: Proc. Amer. Math. Soc. 128 (2000), 1207-1213
MSC (2000): Primary 54F45
DOI: https://doi.org/10.1090/S0002-9939-99-05089-3
Published electronically: December 10, 1999
MathSciNet review: 1636938
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we construct a family of continuum many hereditarily strongly infinite-dimensional Cantor manifolds such that for every two spaces from this family, no open subset of one is embeddable into the other.


References [Enhancements On Off] (What's this?)

  • 1. J.M.Aarts and P. van Emde Boas, Continua as remainders in compact extensions, Nieuw Arch. Wisk. 15 (1967), 34 - 37.MR 35:4885
  • 2. R.D.Anderson and G.Choquet, A plane continuum no two of whose nondegenerate subcontinua are homeomorphic: an application of inverse limite, Proc. Amer. Math. Soc. 10 (1959), 347 - 353.MR 21:3819
  • 3. K.Borsuk, Theory of Retracts, PWN, Warszawa 1969.MR 35:7306
  • 4. V.A.Chatyrko, On hereditarily indecomposable non-metrizable continua, Mat. Zametki 46 (1989), 122 - 125 (in Russian).MR 91a:54044
  • 5. V.A.Chatyrko, On locally $r$-incomparable families of infinite-dimensional Cantor manifolds, Comment. Math. Univ. Carolinae 40, 1 (1999), 165 - 173.
  • 6. R.Engelking, Theory of dimensions, finite and infinite, Heldermann Verlag, Lemgo, 1995.MR 97j:54033
  • 7. R.Engelking, General Topology, Helderman Verlag, Berlin 1989. MR 91c:54001
  • 8. M.Fréchet, Les dimensions d'un ensemble abstrait, Mathematishe Annalen 68 (1910), 145 - 168.
  • 9. D.W.Henderson, An infinite-dimensional compactum with no positive-dimensional compact subsets - a simpler construction, Amer. Journ. Math. 89 (1967), 105 - 121.MR 35:967
  • 10. D.W.Henderson, Each strongly infinite-dimensional compactum contains a hereditarily infinite-dimensional compact subset, Amer. Journ. Math. 89 (1967), 122 - 123.MR 35:968
  • 11. K.Kuratowski, Topology, vols. I, II, PWN, Warszawa 1966, 1968. MR 41:4467
  • 12. T.Ma\'{c}kowiak, The condensation of singularities in arc-like continua, Houston Journ. Math. 11, 1985, 535 - 558.MR 87m:54099
  • 13. E.Pol, On infinite-dimensional Cantor manifolds, Topology and Appl. 71 (1996), 265 - 276.MR 97d:54059
  • 14. J.H.Roberts, The rational points in Hilbert space, Duke Math. Journ. 23 (1956), 489 - 492.MR 18:55b
  • 15. L.R.Rubin, Hereditarily strongly infinite dimensional spaces, Michigan Math. Journ. 27 (1980), 65 - 73MR 80m:54050
  • 16. L.A.Tumarkin, On Cantorian manifolds of an infinite number of dimensions, DAN SSSR 115 (1957), 244 - 246 (in Russian)MR 19:971h
  • 17. J.J.Walsh, An infinite dimensional compactum containing no $n$-dimensional ($n \geq 1$) subsets, Topology 18 (1979), 91 - 95.MR 80e:54050
  • 18. S.Watson, The construction of topological spaces: planks and resolutions, in: Recent Progress in General Topology, ed. M.Hu\v{s}ek and J.van Mill, Elsevier 1992, pp. 675 - 757. number of dimension, DAN SSSR 115 (1957), 244-246 (in Russian).MR 93:15

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54F45

Retrieve articles in all journals with MSC (2000): 54F45


Additional Information

Vitalij A. Chatyrko
Affiliation: NIISI Ran, Pattern Recognition and Expert Systems Division, Moscow, Russia
Address at time of publication: Department of Mathematics, Linkoping University, 581 83 Linkoping, Sweden
Email: vitja@mai.liu.se

Elzbieta Pol
Affiliation: Institute of Mathematics, University of Warsaw, Banacha 2, 02-097 Warszawa, Poland
Email: pol@mimuw.edu.pl

DOI: https://doi.org/10.1090/S0002-9939-99-05089-3
Keywords: Hereditarily strongly infinite-dimensional, Cantor manifolds, continuum, embedding, incomparable spaces
Received by editor(s): January 13, 1998
Received by editor(s) in revised form: May 9, 1998
Published electronically: December 10, 1999
Communicated by: Alan Dow
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society